Alert archive / Alabama / Frost Advisories in 2018
Frost Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 21, 2018, 2:54 AM CDT for 25 counties in Alabama. It took effect at Mar 22, 2018, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 2:54 AM CDT (07:54 UTC)
- In effect from
- Mar 22, 2018, 2:00 AM CDT
- Expired
- Mar 22, 2018, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS74 KBMX 210754 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 254 AM CDT Wed Mar 21 2018 ...Freezing Temperatures Possible Thursday Morning Across the North... ALZ011-014-015-017>021-024>029-212100- /O.NEW.KBMX.FZ.W.0006.180322T0700Z-180322T1300Z/ Marion-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 254 AM CDT Wed Mar 21 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Birmingham has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CDT Thursday. * TEMPERATURE...across the north will range from 26 and 32 degrees. * IMPACTS...of the cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ012-013-022-023-030>050-212100- /O.NEW.KBMX.FR.Y.0004.180322T0700Z-180322T1300Z/ Lamar-Fayette-Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb- Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes- Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Sulligent, Vernon, Fayette, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 254 AM CDT Wed Mar 21 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Thursday. * TEMPERATURE...will range between 32 to 36 degrees Thursday morning. * IMPACTS...of the cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
973 WWUS74 KBMX 211757 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1257 PM CDT Wed Mar 21 2018 ...Windy conditions are possible this afternoon across the eastern two thirds of Central Alabama. Also, freezing temperatures are possible Thursday morning across the northern counties of Central Alabama, with frost possible across the south... ALZ017>021-024>029-220100- /O.NEW.KBMX.WI.Y.0005.180321T1757Z-180322T0000Z/ /O.CON.KBMX.FZ.W.0006.180322T0700Z-180322T1300Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1257 PM CDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Birmingham has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...through 7 PM CDT for the wind advisory and from 2 AM to 8 AM Thursday for the freeze warning. * WINDS...sustained winds of 15 to 25 MPH with gusts to 35 MPH. * Temperature...for overnight lows tonight across the north will range from 26 and 32 degrees. * IMPACTS...from the strong winds could cause hazardous driving conditions as well as downed limbs and weak trees. Impacts of cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ALZ011-014-015-220100- /O.CON.KBMX.FZ.W.0006.180322T0700Z-180322T1300Z/ Marion-Winston-Walker- Including the cities of Hamilton, Double Springs, and Jasper 1257 PM CDT Wed Mar 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...across the north will range from 26 and 32 degrees. * IMPACTS...of the cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ033>038-040>050-220100- /O.NEW.KBMX.WI.Y.0005.180321T1757Z-180322T0000Z/ /O.CON.KBMX.FR.Y.0004.180322T0700Z-180322T1300Z/ Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1257 PM CDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... The National Weather Service in Birmingham has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...through 7 PM CDT for the wind advisory and from 2 AM to 8 AM Thursday for the frost advisory. * WINDS...sustained winds of 15 to 25 MPH with gusts to 35 MPH. * Temperature...will range between 32 to 36 degrees Thursday morning. * IMPACTS...from the strong winds could cause hazardous driving conditions as well as downed limbs and weak trees. Impacts of the cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ALZ012-013-022-023-030>032-039-220100- /O.CON.KBMX.FR.Y.0004.180322T0700Z-180322T1300Z/ Lamar-Fayette-Pickens-Tuscaloosa-Sumter-Greene-Hale-Marengo- Including the cities of Sulligent, Vernon, Fayette, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Demopolis, and Linden 1257 PM CDT Wed Mar 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...will range between 32 to 36 degrees Thursday morning. * IMPACTS...of the cold temperatures could result in damaging or killing crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 08
086 WWUS74 KBMX 220049 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 749 PM CDT Wed Mar 21 2018 ...Freezing temperatures are possible Thursday morning across the north central Alabama while frost is possible area wide... ALZ011-014-015-017>021-024>029-221300- /O.CON.KBMX.FZ.W.0006.180322T0700Z-180322T1300Z/ Marion-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph- Including the cities of Hamilton, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 749 PM CDT Wed Mar 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TIMING...2 AM to 8 AM Thursday morning. * TEMPERATURE...overnight lows tonight across the north will range from 28 to 34 degrees. * IMPACTS...cold temperatures could result in damaging or killing of crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ012-013-022-023-030>050-221300- /O.CON.KBMX.FR.Y.0004.180322T0700Z-180322T1300Z/ Lamar-Fayette-Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb- Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes- Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Sulligent, Vernon, Fayette, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 749 PM CDT Wed Mar 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * TIMING...2 AM to 8 AM Thursday morning. * TEMPERATURE...will range between 32 to 36 degrees Thursday morning. * IMPACTS...frost may damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 20, 11:58 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 20, 11:58 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1158 PM CDT Tue Mar 20 2018 .UPDATE... For 06Z Aviation. && .SHORT TERM... Through Tonight. The upper level trough is now moving across the area today, bringing low clouds and light rain showers to northern portions of the area. Most locations across the northern portion of the area will likely see a brief period of light rain this afternoon and early evening. Because most locations will not officially measure, pops will remain in the 20-40% range. Rain showers end and skies will gradually clear tonight as drier air advects into the area. Gusty winds will also diminish. With cooler and drier air filtering southward, lows tonight will be in the mid 30s to lower 40s. A few sheltered places across the north might see light frost early Wednesday morning, but wind speeds should remain high enough to prevent widespread frost. 14 .LONG TERM... Wednesday through Monday. High pressure builds into the area on Wednesday, with temperatures in the low 50s north to low 60s south. We will see the winds begin to dissipate shortly after sunset and then temperatures will drop once again into the 30s. There is a possibility of seeing freezing temperatures in the northeast and portions of the northwest. Further south temperatures may remain above freezing, but areas of frost can be expected. Did not issue a Freeze Watch this morning as confidence is just not high enough and still too early for a frost advisory but the potential is there so take precautions now if needed. We will see temperatures slowly modify warmer each day through the the end of the week and into the weekend as southerly flow returns to the area. A weak shortwave will work toward the area on Friday but moisture will be limited, so just included a slight chance of rain for Friday. The ridge begins to break down on Saturday, but remains strong enough to keep the next system draped across our north, so for right now will only go with pops across the north and see where the boundary sets up over the next week. By Monday the ridge begins to amplify in the Plains and models indicate a backdoor wedge to build into place for Sunday through Monday. This may increase rain chances for the first of next week, but will need to be monitored for the changes and the extent of the rain as we get closer to this time. 16 && .AVIATION... 06Z TAF Discussion. MVFR ceilings may affect BHM/EET/ASN/ANB the next few hours, but generally the clouds are moving out or mixing out. Expect the ceilings to lift to VFR and have actually added some 040 and 080 mention overnight. Added sct 040 on Wednesday but will still be windy. Have west northwest winds sustained 15-17kts and there may be a gust from time to time. Winds diminish to 5-10kts after 00z. 75 && .FIRE WEATHER... Light showers and breezy conditions are possible through this evening, before dry conditions arrive by Wednesday. Low clouds will be possible this evening before skies clear. Fog is not expected tonight. RH values will drop into the 30s for Wednesday and Thursday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 34 51 32 60 38 / 20 0 0 0 0 Anniston 34 53 32 61 37 / 20 0 0 0 0 Birmingham 36 56 35 63 41 / 20 0 0 0 10 Tuscaloosa 37 60 36 65 43 / 20 0 0 0 0 Calera 37 59 35 63 41 / 20 0 0 0 0 Auburn 37 58 35 62 39 / 20 0 0 0 0 Montgomery 39 62 37 65 41 / 20 0 0 0 0 Troy 41 64 36 65 40 / 20 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 20, 10:24 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1024 PM CDT Tue Mar 20 2018 ALZ011>015-017>050-220630- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1024 PM CDT Tue Mar 20 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. No Hazardous Weather is Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Cooler air moving in behind the system will result in the potential for lows at or below freezing across parts of north central Alabama Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management are not expected at this time.
In the hours before
Local storm report, Mar 20, 11:26 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 3 S HIGHLAND LAKE 33.85N 86.42W
03/19/2018 BLOUNT AL NWS STORM SURVEY
EF1 TORNADO WITH WINDS ESTIMATED AT 90 MPH.
PATH LENGTH 6.43 MILES AND 1000 YARDS WIDE.
SIGNIFICANT TREE DAMAGE WITH SEVERAL FALLING
ON STRUCTURES.
&&
MALLocal storm report, Mar 20, 11:28 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO 2 NE ASHVILLE 33.86N 86.24W
03/19/2018 ST. CLAIR AL NWS STORM SURVEY
*** 1 INJ ***
EF2 TORNADO WITH WINDS ESTIMATED AT 120 MPH.
DAMAGE PATH 15.73 MILES LONG AND 1760 YARDS
WIDE AT ITS WIDEST POINT. DAMAGE FROM
ASHVILLE TO SOUTHSIDE WITH NUMEROUS
STRUCTURES DAMAGED.
&&
MALLocal storm report, Mar 20, 11:30 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 SSW SILVER LAKES GOLF 33.85N 85.95W
03/19/2018 CALHOUN AL NWS STORM SURVEY
EF3 TORNADO WITH WINDS ESTIMATED AT 140 MPH.
THE ENTIRE PATH HAS NOT BEEN SURVEYED YET.
EXTENSIVE DAMAGE TO THE JACKSONVILLE STATE
UNIVERSITY.
&&
MALLocal storm report, Mar 20, 11:32 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 SSW SILVER LAKES GOLF 33.85N 85.95W
03/19/2018 CALHOUN AL NWS STORM SURVEY
*** 4 INJ ***
CORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW
SILVER LAKES GOLF COURSE. EF3 TORNADO WITH
WINDS ESTIMATED AT 140 MPH. THE ENTIRE PATH
HAS NOT BEEN SURVEYED YET. EXTENSIVE DAMAGE
TO THE JACKSONVILLE STATE UNIVERSITY.
&&
MALLocal storm report, Mar 20, 11:33 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 2 ENE SAYRE 33.73N 86.94W
03/19/2018 M1.00 INCH JEFFERSON AL TRAINED SPOTTER
HAIL ONE INCH IN DIAMETER REPORTED BY
SPOTTER.
0303 PM HAIL 2 NW CAMP MAC 33.50N 85.94W
03/19/2018 E1.00 INCH TALLADEGA AL PUBLIC
QUARTER SIZED HAIL ACCUMULATED ON THE
GROUND.
0310 PM HAIL MOUNT CHEAHA 33.49N 85.81W
03/19/2018 E1.50 INCH CLEBURNE AL PUBLIC
ESTIMATED PING PONG BALL TO GOLF BALL SIZED
HAIL.
0314 PM HAIL 3 NNE MOUNT CHEAHA 33.53N 85.79W
03/19/2018 E1.50 INCH CLEBURNE AL PUBLIC
PING PONG BALL SIZED HAIL COVERING DRIVEWAY.
0359 PM HAIL FOSTERS CROSSROADS 33.42N 85.56W
03/19/2018 E1.50 INCH RANDOLPH AL PUBLIC
0630 PM HAIL 1 NE DOUBLE SPRINGS 34.15N 87.40W
03/19/2018 E0.50 INCH WINSTON AL PUBLIC
A FEW REPORTS OF DIME SIZE HAIL IN AND
AROUND DOUBLE SPRINGS.
0639 PM HAIL 2 N HOUSTON 34.17N 87.26W
03/19/2018 E1.25 INCH WINSTON AL PUBLIC
0645 PM HAIL 2 SW HALEYVILLE 34.22N 87.64W
03/19/2018 E1.00 INCH MARION AL PUBLIC
QUARTER SIZE REPORTED IN HALEYVILLE.
0653 PM HAIL 2 SSE HALEYVILLE 34.22N 87.60W
03/19/2018 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN
HALEYVILLE.
0709 PM HAIL 1 ESE ASHRIDGE 34.22N 87.45W
03/19/2018 E1.25 INCH WINSTON AL PUBLIC
0710 PM HAIL 1 SW STRAWBERRY 34.24N 86.50W
03/19/2018 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZE HAIL REPORTED IN FAR NORTHERN
BLOUNT COUNTY.
0726 PM HAIL 2 N BLOUNTSVILLE 34.11N 86.58W
03/19/2018 E2.00 INCH BLOUNT AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 N
BLOUNTSVILLE. HAIL FROM PING BALL BALL TO
EGG SIZE.
0726 PM HAIL 2 N BLOUNTSVILLE 34.11N 86.58W
03/19/2018 E1.75 INCH BLOUNT AL PUBLIC
GOLF BALL SIZE HAIL ON THE NORTH SIDE OF
BLOUNTSVILLE.
0728 PM HAIL 3 WNW HELICON 34.15N 87.18W
03/19/2018 E1.50 INCH WINSTON AL PUBLIC
0731 PM HAIL 1 NNW HELICON 34.15N 87.15W
03/19/2018 E1.75 INCH WINSTON AL PUBLIC
0738 PM HAIL 1 NE SUSAN MOORE 34.09N 86.41W
03/19/2018 E3.00 INCH BLOUNT AL PUBLIC
0739 PM TSTM WND DMG MOUNTAINBORO 34.15N 86.13W
03/19/2018 ETOWAH AL EMERGENCY MNGR
TREES DOWN IN MOUNTAINBORO. ALSO POWERLINES
DOWN ON LEATH GAP ROAD.
0741 PM HAIL 1 SW SNEAD 34.10N 86.40W
03/19/2018 E2.50 INCH BLOUNT AL PUBLIC
0746 PM HAIL 4 NE BLOUNTSVILLE 34.13N 86.54W
03/19/2018 E3.00 INCH BLOUNT AL PUBLIC
0747 PM HAIL 1 WSW WALNUT GROVE 34.05N 86.31W
03/19/2018 E1.75 INCH ETOWAH AL PUBLIC
0750 PM TORNADO 3 S HIGHLAND LAKE 33.85N 86.42W
03/19/2018 BLOUNT AL NWS STORM SURVEY
EF1 TORNADO WITH WINDS ESTIMATED AT 90 MPH.
PATH LENGTH 6.43 MILES AND 1000 YARDS WIDE.
SIGNIFICANT TREE DAMAGE WITH SEVERAL FALLING
ON STRUCTURES.
0750 PM TORNADO 3 S HIGHLAND LAKE 33.85N 86.42W
03/19/2018 BLOUNT AL NWS STORM SURVEY
EF1 TORNADO WITH WINDS ESTIMATED AT 90 MPH.
PATH LENGTH 6.43 MILES AND 1000 YARDS WIDE.
SIGNIFICANT TREE DAMAGE WITH SEVERAL FALLING
ON STRUCTURES.
0750 PM TSTM WND DMG 3 SE HIGHLAND LAKE 33.86N 86.39W
03/19/2018 BLOUNT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON DAYLILY LANE.
0753 PM TSTM WND DMG 3 W WHITNEY JUNCTION 33.87N 86.35W
03/19/2018 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON CRAWFORD COVE ROAD.
0758 PM TSTM WND DMG SNEAD 34.12N 86.40W
03/19/2018 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR SNEAD.
0759 PM HAIL 1 NE SUSAN MOORE 34.08N 86.42W
03/19/2018 E1.75 INCH BLOUNT AL EMERGENCY MNGR
0801 PM TSTM WND DMG 3 ENE WHITNEY JUNCTION 33.89N 86.25W
03/19/2018 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON I-59 AND HIGHWAY 411 BETWEEN
ASHVILLE AND STEELE.
0802 PM TORNADO 2 NE ASHVILLE 33.86N 86.24W
03/19/2018 ST. CLAIR AL NWS STORM SURVEY
*** 1 INJ *** EF2 TORNADO WITH WINDS
ESTIMATED AT 120 MPH. DAMAGE PATH 15.73
MILES LONG AND 1760 YARDS WIDE AT ITS WIDEST
POINT. DAMAGE FROM ASHVILLE TO SOUTHSIDE
WITH NUMEROUS STRUCTURES DAMAGED.
0802 PM TSTM WND DMG 3 E SARDIS CITY 34.17N 86.08W
03/19/2018 ETOWAH AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG LEATH GAP ROAD.
0802 PM TORNADO 2 NE ASHVILLE 33.86N 86.24W
03/19/2018 ST. CLAIR AL NWS STORM SURVEY
*** 1 INJ ***
EF2 TORNADO WITH WINDS ESTIMATED AT 120 MPH.
DAMAGE PATH 15.73 MILES LONG AND 1760 YARDS
WIDE AT ITS WIDEST POINT. DAMAGE FROM
ASHVILLE TO SOUTHSIDE WITH NUMEROUS
STRUCTURES DAMAGED.
0805 PM HAIL 2 NE HOWELTON 34.08N 86.16W
03/19/2018 E1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL NEAR EGYPT.
0805 PM TSTM WND DMG 2 NW BROOKSVILLE 34.21N 86.49W
03/19/2018 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR SUMMIT.
0805 PM HAIL SOUTHSIDE 33.93N 86.02W
03/19/2018 E1.25 INCH ETOWAH AL PUBLIC
0806 PM HAIL 5 SW SOUTHSIDE 33.88N 86.08W
03/19/2018 E2.00 INCH ETOWAH AL PUBLIC
REPORTED IN THE RIDDLE BEND AREA.
0807 PM TSTM WND DMG TRAFFORD 33.82N 86.74W
03/19/2018 JEFFERSON AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR TRAFFORD.
0807 PM TSTM WND DMG 5 SSE ALABAMA INTERNATI 33.86N 86.16W
03/19/2018 ST. CLAIR AL PUBLIC
TREES AND POWERLINES DOWN ON COUNTY 33 NEAR
ASHVILLE. POSSIBLE TORNADO.
0810 PM HAIL 1 SSW SOUTHSIDE 33.90N 86.03W
03/19/2018 E1.75 INCH ETOWAH AL EMERGENCY MNGR
0810 PM TSTM WND DMG 3 SW ALABAMA INTERNATIO 33.89N 86.23W
03/19/2018 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN.
0811 PM TSTM WND DMG 1 ESE ASHVILLE 33.83N 86.25W
03/19/2018 ST. CLAIR AL AMATEUR RADIO
A LARGE TREE BLOWN DOWN ON A HOME.
0812 PM TORNADO 6 NNW NEELY HENRY DAM 33.86N 86.10W
03/19/2018 ST. CLAIR AL PUBLIC
STRUCTURAL DAMAGE REPORTED NEAR PALMETTO
CREEK ROAD.
0812 PM TORNADO 6 NNW NEELY HENRY DAM 33.86N 86.10W
03/19/2018 ST. CLAIR AL PUBLIC
STRUCTURAL DAMAGE REPORTED NEAR PALMETTO
CREEK ROAD.
0813 PM HAIL RAINBOW CITY 33.95N 86.04W
03/19/2018 E1.00 INCH ETOWAH AL PUBLIC
0814 PM TORNADO 5 SW SOUTHSIDE 33.88N 86.09W
03/19/2018 ETOWAH AL PUBLIC
STRUCTURAL DAMAGE REPORTED IN RIDDLES BEND
AREA.
0814 PM TORNADO 5 SW SOUTHSIDE 33.88N 86.09W
03/19/2018 ETOWAH AL PUBLIC
STRUCTURAL DAMAGE REPORTED IN RIDDLES BEND
AREA.
0818 PM TSTM WND DMG SOUTHSIDE 33.93N 86.02W
03/19/2018 ETOWAH AL EMERGENCY MNGR
NUMEROUS REPORTS OF DAMAGE AROUND THE CITIES
OF SOUTHSIDE, RAINBOW CITY, AND OTHER
PORTIONS OF SOUTHERN ETOWAH COUNTY.
0819 PM TORNADO 3 S SOUTHSIDE 33.88N 86.03W
03/19/2018 ETOWAH AL PUBLIC
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
NEAR HIGHWAY 77, GREEN VALLEY ROAD, SLASHAM
ROAD, AND S VALLEY ROAD.
0819 PM TSTM WND DMG WEISS DAM 34.18N 85.76W
03/19/2018 CHEROKEE AL EMERGENCY MNGR
TREES DOWN IN AND AROUND LEESBURG, INCLUDING
ON EWING GAP ROAD AND COUNTY ROAD 5.
0819 PM TORNADO 3 S SOUTHSIDE 33.88N 86.03W
03/19/2018 ETOWAH AL PUBLIC
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
NEAR HIGHWAY 77, GREEN VALLEY ROAD, SLASHAM
ROAD, AND S VALLEY ROAD.
0823 PM TORNADO 3 SSW SILVER LAKES GOLF 33.85N 85.95W
03/19/2018 CALHOUN AL NWS STORM SURVEY
EF3 TORNADO WITH WINDS ESTIMATED AT 140 MPH.
THE ENTIRE PATH HAS NOT BEEN SURVEYED YET.
EXTENSIVE DAMAGE TO THE JACKSONVILLE STATE
UNIVERSITY.
0823 PM TORNADO 3 SSW SILVER LAKES GOLF 33.85N 85.95W
03/19/2018 CALHOUN AL NWS STORM SURVEY
*** 4 INJ ***
CORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW
SILVER LAKES GOLF COURSE. EF3 TORNADO WITH
WINDS ESTIMATED AT 140 MPH. THE ENTIRE PATH
HAS NOT BEEN SURVEYED YET. EXTENSIVE DAMAGE
TO THE JACKSONVILLE STATE UNIVERSITY.
0827 PM TSTM WND DMG CENTRE 34.15N 85.67W
03/19/2018 CHEROKEE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND
CENTRE, INCLUDING NEAR CENTRE MIDDLE SCHOOL,
COUNTRY ROAD 59, COUNTRY ROAD 163, AND PARK
STREET. AWNING DAMAGED AT GRUB MART IN
CENTRE. ROOF DAMAGE TO THE WEBB CONCRETE
STORE ON MAIN STREET.
0828 PM TORNADO SULPHUR SPRINGS 33.85N 85.86W
03/19/2018 CALHOUN AL PUBLIC
DAMAGE TO STRUCTURES REPORTED NEAR
WELLINGTON AT THE TIME OF THE INITIAL TDS.
LOCATION ESTIMATED.
0828 PM TORNADO SULPHUR SPRINGS 33.85N 85.86W
03/19/2018 CALHOUN AL PUBLIC
DAMAGE TO STRUCTURES REPORTED NEAR
WELLINGTON AT THE TIME OF THE INITIAL TDS.
LOCATION ESTIMATED.
0833 PM HAIL 5 SSE KNIGHTENS CROSSRO 33.89N 85.69W
03/19/2018 E1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZE REPORTED ALONG HIGHWAY 21
NORTHEAST OF JACKSONVILLE.
0834 PM TORNADO 2 WNW JACKSONVILLE STAT 33.83N 85.81W
03/19/2018 CALHOUN AL BROADCAST MEDIA
WEST POINT BAPTIST CHURCH HEAVILY DAMAGED.
0834 PM TORNADO 2 WNW JACKSONVILLE STAT 33.83N 85.81W
03/19/2018 CALHOUN AL BROADCAST MEDIA
WEST POINT BAPTIST CHURCH HEAVILY DAMAGED.
0835 PM TSTM WND DMG 3 SE COLOMA 34.04N 85.57W
03/19/2018 CHEROKEE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 33 AND COUNTY ROAD
18. TREE ALSO DOWN ON COUNTY ROAD 19.
0835 PM TORNADO JACKSONVILLE STATE UNIV 33.83N 85.77W
03/19/2018 CALHOUN AL BROADCAST MEDIA
UPDATED REPORT. CONSIDERABLE DAMAGE REPORTED
ON/NEAR THE CAMPUS OF JSU FROM A LIKELY
TORNADO NEAR HIGHWAY 204. DAMAGED STRUCTURES
INCLUDE PETE WILLIAMS COLISEUM, LOGAN HALL,
GAMECOCK VILLAGE AND RESERVE AT JACKSONVILLE
APARTMENTS, AND A DOLLAR GENERAL. REPORTS OF
INJURIES BUT NO ADDITIONAL DETAILS AT THIS
TIME.
0835 PM TORNADO JACKSONVILLE STATE UNIV 33.83N 85.77W
03/19/2018 CALHOUN AL BROADCAST MEDIA
UPDATED REPORT. CONSIDERABLE DAMAGE REPORTED
ON/NEAR THE CAMPUS OF JSU FROM A LIKELY
TORNADO NEAR HIGHWAY 204. DAMAGED STRUCTURES
INCLUDE PETE WILLIAMS COLISEUM, LOGAN HALL,
GAMECOCK VILLAGE AND RESERVE AT JACKSONVILLE
APARTMENTS, AND A DOLLAR GENERAL. REPORTS OF
INJURIES BUT NO ADDITIONAL DETAILS AT THIS
TIME.
0904 PM TORNADO 4 SW MARS HILL 33.80N 85.44W
03/19/2018 CLEBURNE AL PUBLIC
TREES DOWN ALONG COUNTRY ROAD 65 NEAR
FRUITHURST WINERY.
0904 PM TORNADO 4 SW MARS HILL 33.80N 85.44W
03/19/2018 CLEBURNE AL PUBLIC
TREES DOWN ALONG COUNTRY ROAD 65 NEAR
FRUITHURST WINERY.
0909 PM TORNADO 4 NNW MUSCADINE 33.78N 85.40W
03/19/2018 CLEBURNE AL PUBLIC
REPORT OF HOMES DAMAGED NORTH OF MUSCADINE.
0909 PM TORNADO 4 NNW MUSCADINE 33.78N 85.40W
03/19/2018 CLEBURNE AL PUBLIC
REPORT OF HOMES DAMAGED NORTH OF MUSCADINE.
0932 PM HAIL CHOCCOLOCCO 33.66N 85.70W
03/19/2018 E1.00 INCH CALHOUN AL PUBLIC
0935 PM HAIL CHOCCOLOCCO 33.66N 85.70W
03/19/2018 E1.25 INCH CALHOUN AL PUBLIC
0937 PM HAIL 4 NNE CHOCCOLOCCO 33.72N 85.67W
03/19/2018 E1.50 INCH CALHOUN AL PUBLIC
NEAR WHITE PLAINS.
0942 PM HAIL 1 NE HEFLIN 33.66N 85.58W
03/19/2018 E1.75 INCH CLEBURNE AL PUBLIC
1011 PM HAIL 2 N JENIFER 33.58N 85.93W
03/19/2018 E1.00 INCH TALLADEGA AL LAW ENFORCEMENT
REPORTED ON PRIEBES MILL ROAD.
1019 PM HAIL OXFORD 33.61N 85.84W
03/19/2018 E1.00 INCH CALHOUN AL PUBLIC
1020 PM HAIL OXFORD 33.61N 85.83W
03/19/2018 E1.00 INCH CALHOUN AL PUBLIC
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:54 AM CDT | Freeze Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 8 more | 29 hr |
| Mar 21, 12:57 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 22 more | 6 hr |
Nearby
Frost Advisories in Alabama, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.